MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386810
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd cathena¿ iv catheter safety mechanism will not activate and cause a needle stick injury.The following information was provided by the initial reporter: during the insertion of the 20g catheter, the safety device did not work.The nurse therefore pricked herself.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 27-feb-2023.H6: investigation summary: our quality engineer inspected the 1 sample submitted for evaluation.The sample was returned without the packaging and the safety mechanism was not activated.The reported issue of safety shield activation failure (catheter) was not confirmed upon inspection and testing of the sample.Analysis of the sample showed that there were no abnormalities or damages present.The safety mechanism was tested by manual activation and the sample performed properly.Bd was unbale to determine a root cause for the reported incident since the defect was not confirmed during the examination of the returned sample.Production records were reviewed, and this batch meets our manufacturing specification requirements.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD CATHENA¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16496448
Report Number8041187-2023-00080
Device Sequence Number12374995
Product Code FOZ
UDI-Device Identifier00382903868100
UDI-Public(01)00382903868100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number386810
Device Catalogue Number386810
Device Lot Number2141060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown